MAUDE Adverse Event Report: ARTHREX, INC. TENO SCRW,BIO-COMP; BONE FIXATION SCREW/PLATE

ARTHREX, INC. TENO SCRW,BIO-COMP; BONE FIXATION SCREW/PLATE
Model Number TENO SCRW,BIO-COMP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a s/l ligament reconstruction surgery the screwdriver broken off in the screw.The surgery was finished successfully with a different device (fiber tape).The surgical procedure had to be changed to an open technique on both sides and a knotted fibertape.It was not necessary to do a second surgery.***update avoe 14-dec-2023 it was confirmed that the drill-bit from the kit ar-1530ds was used to prepare the bone.The bone quality was pretty good and thus wasn't a problem.The instrument broke while drilling the teno-screw in, but the broken metal part never touched the patient.
 
Additional Manufacturer Narrative
The complaint allegation was confirmed.Evaluation of the customer picture attached to the complaint of an ar-1530bc biocomposite-tenodesis screw with handled inserter 3 x 8 mm.It is concluded that the tip detached/broke from the shaft driver at the weld.A more in-depth evaluation of the device history record found that 22 aql samples were tested and passed the torque requirement for a minimum of 1.8 in-lbf of torque for the driver tip specified on drawing c8796 at revision 6.Based on the information collected from the facility, the bone quality was good.The most likely cause for the reported failure can be attributed to, misaligned insertion, prying/leveraging the device during insertion.

Brand Name
TENO SCRW,BIO-COMP
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18443305
Report Number1220246-2024-00071
Device Sequence Number15174439
Product Code HWC
UDI-Device Identifier00888867018600
UDI-Public00888867018600
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTENO SCRW,BIO-COMP
Device Catalogue NumberAR-1530BC
Device Lot Number15095817
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/07/2023
Initial Report FDA Received Date01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown